Connect with others who understand.

sign up log in
About MyEpilepsyTeam
Real members of MyEpilepsyTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Phenobarbital

Phenobarbital

So My double vision is a result of 5 months of Phenobarbital not my seizure, my impinged shoulder is aggravated by Pheno and the Drs wonder why I have trust issues lol Has anyone corrected their vision without going on a different drug, mind you that fancy moon is quite the picture, not everyone gets to see it Honestly this is nuts OK OK the world thinks I'm nuts but I have only started going mad

A MyEpilepsyTeam Member said:

My tumour has been removed. 6yrs ago. The problem is that it was very large( not picked up from scans) it was 5cm x 5cm, size of a tennis ball, I just wonder who has the vision problems!! Anyway because of its size and where it was made the situation very complicated. The surgeon was only going to debulk it and then radiation but The surgeon and his team were very close colleagues of mine and knew that I wanted them to try hard they did and got all of it out but! part of my brain went with it. So there is a lot of damage and that's why I think my sight won't improve as damage is continuing scarring etc I won't know unless I try and I'm sure my neurologist wouldn't think it would be a great idea to come off the medication he already that I should be medicated for the rest of my life. So if I think about it they didn't think I would even survive the surgery and a sight issue is petty.
You mentioned about benzos were a disaster What that a dependency problem? I have that problem with them. I'm not on them now but if offered i know I would take them.
You said you only had one seizure do you think they would attempt to wean you off the medication and why did you have it in the fist place? I'm a neurosurgical nurse we do a huge amount of backs as well as brain. With the brain it's quite common to have seizures backs no. Was it a reaction to anaesthetic or your body just couldn't cope with all the surgeries and brain couldn't cope? I hope you don't mind all these questions I'm just so interested about all these issues related to epilepsy. Yeah I do write a lot can't help it, just don't know when to stop 😂😂

posted over 4 years ago
A MyEpilepsyTeam Member said:

@A MyEpilepsyTeam Member thats a question I would like an answer for. Does normality come back? In my case it's lamictal but the optometrist says there's nothing wrong with my eyes and thinks it's the damage from the tumour and the position it was. Near optic nerve. If that the case my opinion is that the lamictal has made it worse and if off it the decline will continue no matter what.

posted over 4 years ago
A MyEpilepsyTeam Member said:

You are right on, my friend. Although I'm not a seizure patient, I have been put on a HIGH dose of phenobarbital because the doctor refused to switch me from my opiates as a chronic pain patient to buprenorphine without going off on my tiny dose of diazepam, 10 mg./day. (this is what they are doing with all high dose opiate chronic pain patients today). As soon as I was placed on phenobarbital with in two days I begin to experience double vision and dizziness. This was followed by severe constipation unable to go for five days at a time even with treatment! On top of that, my pain was under treated and I still was not sleeping because of it ( I was born with a congenital back problem and have had many back surgeries). It's ironic because I have shoulder problems also. YES, THESE SIDE EFFECTS WILL MAKE YOU LOSE YOUR MIND. But talk to your doctor or several doctors and try to get on some medication that works for you. Doctors go to school for many years and are incapable of thinking out of the box today!!!! I took it upon myself to snag some melatonin and Benadryl and backed off my high dose of phenobarbital, down to one tablet a day. (The doctor's office that is managing this whole process refuses to answer a single question on the phone and I must drive 40 minutes to get there for one question so bleep them.) TODAY I CAN SEE STRAIGHT!!! PLEASE HAVE FAITH AND PATIENCE - THINGS WILL IMPROVE ONCE YOU GET ON A NEW MED. PEOPLE CANNOT GO ON WITH THESE TYPE OF SIDE EFFECTS.

posted over 4 years ago
A MyEpilepsyTeam Member said:

My eye sight is getting worse. Lamictal is the cause.

posted over 4 years ago
A MyEpilepsyTeam Member said:

I had double vision when on carbamazepin for over 20 yrs. Was taken off this yr and haven't had db vision since. I was told i could have gone blind if i stayed on it. Messed up drug.

posted over 4 years ago
Already a Member? Log in